Alert archive / Idaho / Snow Advisories in 2007
Snow Advisory 21, NWS Boise, ID
NWS Boise, ID issued this snow advisory at Dec 19, 2007, 4:18 AM MST for Camas County, Elmore County, Idaho. It took effect at Dec 19, 2007, 5:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 19, 2007, 4:18 AM MST (11:18 UTC)
- In effect from
- Dec 19, 2007, 5:00 PM MST
- Expired
- Dec 19, 2007, 2:39 PM MST
- In force
- Issued by
- NWS Boise, ID
Counties Camas County, ID, Elmore County, ID
The radar
The Boise radar (KCBX), 89 km from the middle of the area, began a volume at 11:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 11.3 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 775 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 330 m²/s²
- 0-3 km storm-relative helicity
- 398 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS45 KBOI 191118 WSWBOI URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 418 AM MST WED DEC 19 2007 IDZ011-013-192315- /O.UPG.KBOI.WS.A.0008.071220T0000Z-071220T1800Z/ /O.NEW.KBOI.WS.W.0008.071219T2100Z-071220T1800Z/ WEST CENTRAL MOUNTAINS-BOISE MOUNTAINS- 418 AM MST WED DEC 19 2007 ...WINTER STORM WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 AM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 AM MST THURSDAY IN THE WEST CENTRAL AND BOISE MOUNTAINS. THE WINTER STORM WATCH FOR THE SAME AREA IS NO LONGER IN EFFECT. ANOTHER STRONG STORM SYSTEM IS FORECAST TO MOVE ACROSS THE NORTHWEST SPREADING HEAVY SNOW AND GUSTY WINDS ACROSS THE MOUNTAINS OF SOUTHWEST IDAHO LATE THIS AFTERNOON THROUGH THURSDAY MORNING. THE HEAVIEST SNOW...ALONG WITH AREAS OF BLOWING AND DRIFTING SNOW...IS EXPECTED TONIGHT. THE SNOW LEVEL WILL RISE TO 4500 FEET THIS AFTERNOON THEN FALL TO VALLEY FLOORS TONIGHT. BY NOON THURSDAY...SNOW ACCUMULATIONS ARE EXPECTED TO RANGE FROM 2 TO 7 INCHES IN THE VALLEYS UP TO 15 INCHES IN THE MOUNTAINS. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW AND BLOWING SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO ANTICIPATED WITH THIS STORM. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ IDZ028-192315- /O.NEW.KBOI.SN.Y.0021.071220T0000Z-071220T1200Z/ CAMAS PRAIRIE- 418 AM MST WED DEC 19 2007 ...SNOW ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM MST THURSDAY FOR THE CAMAS PRAIRIE. A STRONG WINTER STORM IS FORECAST TO MOVE ACROSS THE CAMAS PRAIRIE WITH MODERATE TO LOCALLY HEAVY SNOW TONIGHT. GUSTY SOUTH WINDS ARE ALSO EXPECTED TONIGHT WHICH WILL BRING AREAS OF BLOWING AND DRIFTING SNOW TO THE CAMAS PRAIRIE. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. AREAS OF BLOWING SNOW ARE ALSO EXPECTED. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
1 follow-up statement
000 WWUS45 KBOI 192139 WSWBOI URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 239 PM MST WED DEC 19 2007 IDZ028-200600- /O.UPG.KBOI.SN.Y.0021.071220T0000Z-071220T1200Z/ /O.EXA.KBOI.WS.W.0008.000000T0000Z-071220T1800Z/ CAMAS PRAIRIE- 239 PM MST WED DEC 19 2007 ...WINTER STORM WARNING IN EFFECT UNTIL 11 AM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT UNTIL 11 AM MST THURSDAY FOR THE CAMAS PRAIRIE. THE SNOW ADVISORY IS NO LONGER IN EFFECT. A STRONG WINTER STORM WILL BRING HEAVY SNOW AND GUSTY WINDS TO THE CAMAS PRAIRIE TONIGHT. THE HEAVIEST SNOW WILL FALL OVERNIGHT WITH ACCUMULATIONS OF 6 TO 10 INCHES EXPECTED BY THURSDAY MORNING. GUSTY WINDS WILL PRODUCE BLOWING AND DRIFTING SNOW MAKING TRAVEL DANGEROUS...ESPECIALLY IN ALONG HIGHWAY 20 IN THE VICINITY OF WINDY GAP AND CAT CREEK SUMMIT AND ALONG JOHNSON HILL ON HIGHWAY 46. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ IDZ011-013-200600- /O.CON.KBOI.WS.W.0008.000000T0000Z-071220T1800Z/ WEST CENTRAL MOUNTAINS-BOISE MOUNTAINS- 239 PM MST WED DEC 19 2007 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST THURSDAY ABOVE 4000 FEET... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST THURSDAY FOR THE WEST CENTRAL AND BOISE MOUNTAINS ABOVE 4000 FEET. A STRONG WINTER STORM WILL BRING HEAVY SNOW AND GUSTY WINDS TO THE MOUNTAINS OF SOUTHWEST IDAHO. THE HEAVIEST SNOW...ALONG WITH AREAS OF BLOWING AND DRIFTING SNOW...WILL OCCUR TONIGHT. THE SNOW LEVEL WILL REMAIN AROUND 4000 FEET OVERNIGHT. BY NOON THURSDAY... SNOW ACCUMULATIONS ARE EXPECTED TO RANGE FROM 6 TO 10 INCHES IN THE VALLEYS AND 10 TO 15 INCHES IN THE MOUNTAINS WITH THE HIGHEST PEAKS RECEIVING UP TO TWO FEET. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW AND BLOWING SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO ANTICIPATED WITH THIS STORM. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ ORZ061>063-200600- /O.NEW.KBOI.SN.Y.0022.071219T2139Z-071220T0900Z/ HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY- 239 PM MST WED DEC 19 2007 /139 PM PST WED DEC 19 2007/ ...SNOW ADVISORY IN EFFECT UNTIL 2 AM MST /1 AM PST/ THURSDAY ABOVE 4000 FEET... THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 2 AM MST /1 AM PST/ THURSDAY FOR HARNEY...MALHEUR AND BAKER COUNTIES ABOVE 4000 FEET. A STRONG PACIFIC STORM WILL BRING SNOW AND GUSTY WINDS TO THE SOUTHEAST OREGON THROUGH THURSDAY MORNING. THE HEAVIEST SNOW WILL OCCUR THIS EVENING. ACCUMULATIONS OF 2 TO 4 INCHES ARE EXPECTED BY EARLY THURSDAY MORNING AT ELEVATIONS ABOVE 4000 FEET. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ IDZ015-029-030-200600- /O.NEW.KBOI.SN.Y.0022.071220T0000Z-071220T1200Z/ SOUTHWEST HIGHLANDS-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY- 239 PM MST WED DEC 19 2007 ...SNOW ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM MST THURSDAY ABOVE 4500 FEET... THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM MST THURSDAY FOR SOUTHWEST HIGHLANDS...OWYHEE MOUNTAINS AND SOUTHERN TWIN FALLS COUNTY FOR ELEVATIONS ABOVE 4500 FEET. A STRONG PACIFIC STORM WILL BRING SNOW AND GUSTY WINDS TO THE HIGH COUNTRY OF SOUTHWEST IDAHO TONIGHT. ACCUMULATIONS OF 2 TO 4 INCHES ARE EXPECTED BY THURSDAY MORNING AT ELEVATIONS ABOVE 4500 FEET. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this snow advisory went out at Dec 19, 3:18 AM MST, 1 hour earlier.
Area forecast discussion, Dec 19, 3:18 AM MST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
318 AM MST WED DEC 19 2007
.SHORT TERM...TODAY THROUGH THURSDAY...NEXT WINTER STORM WILL
INCREASE SNOW ACCUMULATION RATES IN THE WEST CENTRAL AND BOISE
MOUNTAINS LATE THIS AFTERNOON WITH HEAVY SNOW AND AREAS OF BLOWING
AND DRIFTING SNOW 21Z-18Z ESPECIALLY TONIGHT. FOR THE CAMAS
PRAIRIE...TEMPERATURES AND SNOW LEVELS ARE EXPECTED TO STAY COOL AND
LOW ENOUGH SUCH THAT SNOW WITH AREAS OF BLOWING AND DRIFTING SNOW
OCCUR WITH THIS STORM. THURSDAY MORNING A REINFORCING AND FAST
MOVING UPPER LEVEL TROUGH WILL CROSS THE AREA USHERING IN GUSTY
WINDS AND COOLER TEMPERATURES. SO HIGH TEMPERATURES WILL BE ABOVE
NORMAL TODAY JUST AHEAD OF THE NEXT STORM...THEN COOL OFF TO
NORMAL THURSDAY AS THE MOIST PACIFIC WINTER STORM MOVES INTO THE
ROCKIES. EXPECT MILD LOWS TONIGHT DUE TO CLOUDS/PRECIPITATION AND
WIND...WITH SNOW LEVELS AROUND 4500 FEET.
.LONG TERM...THURSDAY NIGHT THROUGH WEDNESDAY...A PROGRESSIVE...
RELATIVELY HIGH AMPLITUDE PATTERN WILL CONTINUE IN THE EXTENDED
PERIOD WITH MODELS IN GOOD AGREEMENT THROUGH THE WEEKEND. SNOW WILL
TAPER OFF TO SCATTERED SNOW SHOWERS FOCUSED MAINLY THROUGH THE WEST
CENTRAL AND BOISE MOUNTAINS IN IDAHO THURSDAY NIGHT INTO FRIDAY. THE
COOLER AIR MASS COMBINED WITH NORTH TO NORTHWEST FLOW ALOFT WILL
MAKE FOR CHILLY TEMPERATURES FRIDAY INTO SATURDAY DESPITE BEING
UNDER A SHORTWAVE RIDGE. CLEARING SKIES SATURDAY MORNING ALONG WITH
FRESH SNOW WILL MAXIMIZE RADIATIONAL COOLING WITH LOW TEMPERATURES
IN THE TEENS THROUGH THE VALLEYS...DIPPING INTO SINGLE DIGITS AND
BELOW ZERO IN THE MOUNTAINS AND ELEVATED PLATEAUS. THE NEXT NORTH
PACIFIC SYSTEM WILL FOLLOW THROUGH SATURDAY NIGHT INTO SUNDAY
...HELPING TO MODERATE TEMPERATURES SLIGHTLY...WITH A SERIES OF
STORMS TO FOLLOW THROUGH AT THE RATE OF APPROXIMATELY ONE EVERY 24
HOURS. IT APPEARS THAT IT WILL REMAIN COLD ENOUGH FOR SNOW MOST
EVERYWHERE SUNDAY THROUGH WEDNESDAY WHICH ELEVATES THE CHANCE FOR A
WHITE CHRISTMAS...EVEN THROUGH THE TREASURE VALLEY.
&&
.AVIATION...WIDELY SCATTERED MVFR AND ISOLATED IFR RAIN AND SNOW
SHOWERS /SNOW LEVEL AROUND 4000 FT MSL/ WILL CONTINUE THROUGH THE
MORNING MAINLY IN THE MOUNTAINS OF NE OREGON THROUGH THE WEST
CENTRAL AND BOISE MOUNTAINS IN IDAHO. PRECIPITATION WILL INCREASE IN
COVERAGE AND INTENSITY AS A MOIST SYSTEM PUSHES INTO SE OREGON BY
LATE MORNING AND INTO SW IDAHO IN THE AFTERNOON WITH WIDESPREAD
MOUNTAIN OBSCURATION. A JET PUSHES INTO THE NORTHWEST TODAY WITH
STRONG WEST WINDS ALOFT. SE-SW SURFACE WINDS WILL BE LIGHT
EVERYWHERE WITH MODERATE GUSTS OVER THE HIGHER ELEVATIONS.
&&
.BOI WATCHES/WARNINGS/ADVISORIES...
ID...SNOW ADVISORY FROM 5 PM THIS AFTERNOON TO 5 AM MST THURSDAY FOR
IDZ028.
WINTER STORM WARNING FROM 2 PM THIS AFTERNOON TO 11 AM MST
THURSDAY FOR IDZ011-IDZ013.
OR...NONE.
&&
WEATHER.GOV/BOISE
SHORT TERM...VM
LONG TERM....DF
AVIATION.....DFHazardous weather outlook, Dec 18, 5:09 AM MST, 23 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE ID 509 AM MST TUE DEC 18 2007 IDZ011-013-ORZ062-191300- WEST CENTRAL MOUNTAINS-BOISE MOUNTAINS-BAKER COUNTY- 509 AM MST TUE DEC 18 2007 /409 AM PST TUE DEC 18 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL IDAHO AND NORTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST /10 PM PST/ THIS EVENING FOR BAKER COUNTY OREGON...AND THE WEST CENTRAL AND BOISE MOUNTAINS OF IDAHO. A POWERFUL STORM SYSTEM IS FORECAST TO MOVE ACROSS THE PACIFIC NORTHWEST AND SPREAD HEAVY SNOW AND BLUSTERY WINDS ACROSS THE MOUNTAINS OF SOUTHEAST OREGON AND SOUTHWEST IDAHO TODAY AND TONIGHT. STORM TOTAL SNOW ACCUMULATIONS OF 6 TO 12 INCHES ARE EXPECTED ABOVE 5000 FEET...WITH 3 TO 6 INCHES BETWEEN 4000 AND 5000 FEET. GUSTY SOUTH TO SOUTHWEST WINDS WILL DEVELOP TODAY AS THE STORM CROSSES THE AREA PRODUCING AREAS OF BLOWING AND DRIFTING SNOW... ESPECIALLY AT HIGHER ELEVATIONS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ANOTHER STRONG STORM SYSTEM MOVES THROUGH THE INTERMOUNTAIN WEST STARTING LATE ON WEDNESDAY THROUGH EARLY FRIDAY. THIS SYSTEM IS MUCH STRONGER THAN TODAYS SYSTEM AND WILL BRING MORE MOISTURE FOR HEAVY SNOW ACCUMULATIONS IN THE MOUNTAINS AND A MIXTURE OR RAIN AND SNOW AT LOWER ELEVATIONS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. IDZ028-191300- CAMAS PRAIRIE- 509 AM MST TUE DEC 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IDAHO. .DAY ONE...TODAY AND TONIGHT A SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING FOR THE CAMAS PRAIRIE. A POWERFUL STORM SYSTEM IS FORECAST TO MOVE ACROSS THE AREA TODAY AND SPREAD HEAVY SNOW ACROSS IDAHO TUESDAY THROUGH TUESDAY NIGHT. STORM TOTAL SNOW ACCUMULATIONS OF 3 TO 6 INCHES IS EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ANOTHER STRONG STORM SYSTEM MOVES THROUGH THE INTERMOUNTAIN WEST STARTING LATE ON WEDNESDAY THROUGH EARLY FRIDAY. THIS SYSTEM IS MUCH STRONGER THAN TODAYS SYSTEM AND WILL BRING MORE MOISTURE FOR HEAVY SNOW ACCUMULATIONS IN THE MOUNTAINS AND A MIXTURE OR RAIN AND SNOW AT LOWER ELEVATIONS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. IDZ012-014-016-ORZ064-191300- LOWER TREASURE VALLEY ID-UPPER TREASURE VALLEY- WESTERN MAGIC VALLEY-LOWER TREASURE VALLEY OR- 509 AM MST TUE DEC 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IDAHO...SOUTHWEST IDAHO AND SOUTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT A MIXTURE OF RAIN AND SNOW WITH GUSTY WINDS EXPECTED IN THE WESTERN SNAKE RIVER VALLEY THROUGH TONIGHT. THIS COULD CAUSE HAZARDOUS DRIVING CONDITIONS FOR THE AFTERNOON COMMUTE. ALLOW FOR EXTRA TIME TO GET TO YOUR DESTINATION TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AN ACTIVE STORM TRACK WILL KEEP MOIST CONDITIONS GOING THROUGH AT LEAST FRIDAY WITH THE POTENTIAL FOR ADDITIONAL HEAVY MOUNTAIN SNOW AND A MIXTURE OR RAIN AND SNOW AT LOWER ELEVATIONS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. IDZ015-029-030-ORZ061-063-191300- SOUTHWEST HIGHLANDS-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY- HARNEY COUNTY-MALHEUR COUNTY- 509 AM MST TUE DEC 18 2007 /409 AM PST TUE DEC 18 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IDAHO...SOUTHWEST IDAHO AND SOUTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT WIDESPREAD SNOW AND RAIN THROUGH TONIGHT. SNOW ACCUMULATIONS OF UP TO ONE INCH IN THE VALLEYS AND 1 TO 3 INCHES IN THE MOUNTAINS IS POSSIBLE. IN ADDITION...GUSTY WINDS MAY CAUSE REDUCED VISIBILITIES AT TIMES FROM BLOWING SNOW...ESPECIALLY IN THE MOUNTAINS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AN ACTIVE STORM TRACK WILL KEEP MOIST CONDITIONS GOING THROUGH AT LEAST FRIDAY WITH THE POTENTIAL FOR ADDITIONAL HEAVY MOUNTAIN SNOW AND A MIXTURE OR RAIN AND SNOW AT LOWER ELEVATIONS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. JDS
The office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 19, 4:18 AM MST | Winter Storm Warning | BOI | Adams, Boise, Camas, Elmore, Gem, Valley and 1 more | 31 hr |
| Dec 19, 2:39 PM MST | Snow Advisory | BOI | Owyhee, Twin Falls | 14 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.